Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 10, 2001, 5:17 AM CDT for Hickory County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 5:17 AM CDT (10:17 UTC)
- Expired
- Jul 10, 2001, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hickory County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 101019 FFWSGF MOC085-101600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 AM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN HICKORY COUNTY IN CENTRAL MISSOURI * UNTIL 1100 AM CDT A CLUSTER OF THUNDERSTORMS OVER NORTHEASTERN HICKORY COUNTY...NORTHWESTWARD INTO SOUTHERN BENTON COUNTY HAS PRODUCED UP TO 3 INCHES OF RAIN OVER NORTHEASTERN HICKORY COUNTY...AND WILL LIKELY PRODUCE ANOTHER 2 INCHES BY 700 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO] HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3807 9332 3790 9331 3791 9308 3806 9308 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT TUE JUL 10 2001
PRIMARY FORECAST CHALLENGE IS TIMING AND COVERAGE OF CONVECTION.
BOUNDARY SOMEWHERE AROUND 850 MB HAS SET UP FROM NEAR KANSAS
CITY...SOUTHEASTWARD TO THE MISSOURI BOOTHEEL. CONVECTION CURRENTLY
FIRING WITH WEAK CONVERGENCE ALONG THIS LINE. MODELS SHOW THIS
BOUNDARY WILL OSCILLATE OVER FORECAST AREA INTO FRIDAY AS WEAK VORT
DU JOURS RIDE OVER RIDGE IN NORTHWEST FLOW. WILL JUST GO WITH
SUMMERTIME CLIMATOLOGY WITH REGARD TO TIMING OF CONVECTION...
CONCENTRATING ON LATE NIGHT INTO MORNING STORMS.
AFTERNOON HEAT INDEX VALUES WILL LIKELY RANGE BETWEEN 100 TO 105 AS
SURFACE MOISTURE POOLS NEAR WEAK FRONT. HI VALUES TO STAY JUST BELOW
ADVISORY CRITERIA...SO WILL COVER BY MENTIONING HEAT INDEX IN THE
BODY OF THE ZONES.
AVN SHOWS MORE SIGNIFICANT SHORTWAVE ROTATES INTO BASE OF NORTHEAST
US VORTEX ON FRIDAY...BRINGING A SURFACE FRONT THROUGH THE AREA AND
PUSHING LOWER DEWPOINTS IN FOR SATURDAY. WILL REMOVE PRECIP FOR
SATURDAY AS DRIER AIR SETTLES IN OVER AREA AND CONVECTION IS LIKELY
PUSHED TO THE SOUTHWEST.
FCSTID = 19
PRELIMINARY CCF:
SGF TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 5333332
JLN TB 092/073 088/069 087 19452
BBB 069/088 069/089 067 5333332
UNO TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 l 5333332
VIH WB 089/070 088/068 088 19452
BBB 068/086 068/087 065 5333332
.SGF...NONE.
BROWNINGIn the hours before
Local storm report, Jul 10, 5:12 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM 5 E LOWRY CITY MO 70 MPH TSTM GUST
07/10/01 ST.CLAIR TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:21 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 54 min |
| Jul 10, 4:43 AM CDT | Flash Flood Warning | SGF | Benton, Camden | 5 hr |
| Jul 10, 4:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Jul 10, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.